Jump to content
CrazyBoards.org

Recommended Posts

I've been borderline hypertensive for over a year.  

Toby just started on meds for that and has started monitoring his BP (we got an at-home machine a couple of hours ago).  

I've been measuring mine.  

Suddenly it's in the 90s/60s or even lower.  I know 90/60 is still normal, but that my blood pressure is suddenly so much lower...what's up with that?

I've had a few episodes of feeling woozy that I thought was low blood sugar from metformin, even though it's not supposed to lower blood sugar.  But, perhaps I had low blood pressure instead?

My meds - 20mg zyprexa, 1000mg metformin, 1.3ml of CBD, 300mg lamotrigine, 900mg gabapentin.  Lamotrigine and gabapentin aren't new. 

I know @dancesintherain has low blood pressure, and takes zyprexa...

I've done some googling and haven't turned out anything obvious.  CBD is a possible?

 

 

Share this post


Link to post
Share on other sites
Posted (edited)

@jarn, yes it's possible for olanzapine to cause lowered BP.......

https://www.nami.org/About-Mental-Illness/Treatments/Mental-Health-Medications/Types-of-Medication/Olanzapine-(Zyprexa)  

https://my.clevelandclinic.org/health/drugs/18192-olanzapine-tablets

I also found a link about high doses of CBD causing "modest " drop in blood pressure, although I have no experience with CBD and don't know what's considered a "high dose":

https://www.consumerlab.com/answers/cbd-effects-on-blood-pressure-and-heart-rate/CBD-blood-pressure/

For what's it's worth, I have low normal BP, too, about the same range as yours..........My BP tends to be lowest in the morning, and goes up a bit as the day goes on..........My pdoc doesn't seem too concerned about it.

If you're concerned and worried about it, I suggest calling and talking to your doc.

Edited by CrazyRedhead

Share this post


Link to post
Share on other sites

Thanks CR!  

Today's a holiday here so no doctor - I was going to get in touch tomorrow.  It's the same at night time, and that's last night even after running and caffeine.  

I think I'm okay, it's just - what is causing this!  I read so many different things about zyprexa I got confused.

Appreciate your help!

Share this post


Link to post
Share on other sites
2 minutes ago, jarn said:

Thanks CR!  

Today's a holiday here so no doctor - I was going to get in touch tomorrow.  It's the same at night time, and that's last night even after running and caffeine.  

I think I'm okay, it's just - what is causing this!  I read so many different things about zyprexa I got confused.

Appreciate your help!

No problem......I hope you can get it figured out when you talk to doc.

  • Like 1

Share this post


Link to post
Share on other sites

@jarn,  I think my lowering is the combo of antihypertensives that I'm on (prazosin for a while and newly adding on propanalol), rather than a different chemical reaction.

Share this post


Link to post
Share on other sites

My normal, healthy blood pressure is right about 95/65. So on the low side, but nothing to fret about. But during the few weeks I was on Zyprexa, it fell into the 80/50 range. I looked it up at the time, didn’t bookmark it, but can probably find the link again: low BP is a rare but known side effect of Zyprexa.

Ah. Here:

https://www.healthyplace.com/other-info/psychiatric-medications/zyprexa-olanzapine-patient-information

Share this post


Link to post
Share on other sites

Ooh yes, you guys have better googling skills than me!  I suspect zyprexa is the culprit.

Husband thinks I should do 7 day monitoring protocol and then call dr.  I don't think they can do anything though?  It's sometimes too low but normally just low.  

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...